MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE REVERSE GLENOID BASEPLATE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE REVERSE GLENOID BASEPLATE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 2 years post op initial left tsa, this 72 y/o male patient was revised.The patient originally had an exactech reverse shoulder implanted.At some point the glenosphere became disassociated from the baseplate.Another surgeon in (b)(6) il revised the shoulder implanting the above listed implants on (b)(6) 2021 at (b)(6)(captured in case: (b)(4).The baseplate and stem were not removed but screws were added and a new glenosphere and liner were implanted.After that case the glenoid baseplate became pulled out from the glenoid and was free floating in the shoulder based on xray.Surgeon scheduled a case to revise the shoulder to a hemi on (b)(6) 2023.During the case the surgeon exposed the humerus and removed both the liner and the +0 tray he then moved on to the glenoid where he was able to pull out the glenosphere including the baseplate and all screws.One screw had been broken off in the glenoid from a previous surgery or from when the glenoid component became loose.The broken screw was not retrieved and was left in the glenoid.Surgeon then implanted a 1.5 replicator plate (300-21-00 a197490) and 47 x 18 head (310-01-47 a373263).Surgeon did take 5 cultures to rule out infection, he closed and the checked stability and range of motion with both being good.Patient was last known to be in stable condition following the event.Product no being returned, reason: "patient requested explanted implants".
 
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation (d10) concomitant device(s): 4.5 x 30 screw, 320-20-30, s205705, 4.5 x 30 screw, 320-20-30, s205705, 4.5 x 30 screw, 320-20-30, s205723, 38 glenosphere, 320-06-38, 6917759, locking screw, 320-15-05, 6945519, torque screw, 320-20-00, 6943087, +0 adapter tray, 320-10-00, 6891833, 38 +2.5 liner, 320-38-03, s254497.
 
Event or Problem Description
As reported, approximately two years post op initial left tsa, this male patient was revised.The patient originally had an exactech reverse shoulder implanted.At some point the glenosphere became disassociated from the baseplate.Another surgeon in revised the shoulder implanting the the above listed implants.The baseplate and stem were not removed but screws were added and a new glenosphere and liner were implanted.After that case, the glenoid baseplate became pulled out from the glenoid and was free floating in the shoulder based on xray.Surgeon scheduled a revised the shoulder to a hemi.During the case, the surgeon exposed the humerus and removed both the liner and the +0 tray he then moved on to the glenoid where he was able to pull out the glenosphere including the baseplate and all screws.One screw had been broken off in the glenoid from a previous surgery or from when the glenoid component became loose.The broken screw was not retrieved and was left in the glenoid.Surgeon then implanted a 1.5 replicator plate and 47 x 18 head.Surgeon did take five cultures to rule out infection.He closed the sight and checked stability and range of motion with both being good.Patient was last known to be in stable condition following the event.Product not being returned.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected/additional information.The following sections were corrected/added: b1, b2, b5, d1, d4 (remove all data from initial report - catalog number unknown), d6a (remove date-unknown), d8, g1, g4, h4 (remove date) h6: clinical code, medical device problem code, type of investigation, investigation findings and investigation conclusions.The revision reported was likely the result of loosening of the glenoid baseplate, and eventual migration of the construct from the glenoid bone.The contribution of the broken compression screw to the loosening cannot be determined because it is unclear when the fracture occurred.Potential contributions of user or patient-related considerations to the event could not be assessed, and the sequence of events cannot be determined because the revised components were not returned for evaluation and no images or serial radiographs were provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
EQUINOXE REVERSE GLENOID BASEPLATE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville 32653
3523771140
MDR Report Key17037723
Report Number1038671-2023-01193
Device Sequence Number12376951
Product Code KWT
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale